Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 228, NWS Wichita, KS

September 18, 2015Butler County, Chase County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 18, 2015, 10:42 AM CDT for Butler County, Chase County, Marion County, Kansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2015, 10:42 AM CDT (15:42 UTC)
Expired
Sep 18, 2015, 11:02 AM CDT
In force
20 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KS, Chase County, KS, Marion County, KS

The radar

The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS53 KICT 181542
SVRICT
KSC015-017-115-181615-
/O.NEW.KICT.SV.W.0228.150918T1542Z-150918T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1042 AM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 1115 AM CDT

* AT 1041 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR
  12 MILES SOUTHEAST OF PEABODY...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FLORENCE...BURNS...MATFIELD GREEN...CEDAR POINT AND WONSEVU. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 93 AND 104.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3793 9695 3806 9709 3845 9681 3813 9643
TIME...MOT...LOC 1541Z 228DEG 41KT 3806 9694 

HAIL...1.00IN
WIND...60MPH
 
$$

RITZMAN
2 follow-up statements
957 
WWUS53 KICT 181551
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1051 AM CDT FRI SEP 18 2015

KSC015-017-115-181615-
/O.CON.KICT.SV.W.0228.000000T0000Z-150918T1615Z/
BUTLER KS-CHASE KS-MARION KS-
1051 AM CDT FRI SEP 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTH CENTRAL BUTLER...SOUTHWESTERN CHASE AND SOUTHEASTERN MARION
COUNTIES...

AT 1050 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR 10
MILES SOUTHEAST OF FLORENCE...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURNS...MATFIELD GREEN...CEDAR POINT AND WONSEVU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3793 9695 3809 9699 3845 9681 3813 9643
TIME...MOT...LOC 1550Z 234DEG 48KT 3812 9680 

HAIL...1.00IN
WIND...60MPH
 
$$

RITZMAN
627 
WWUS53 KICT 181602
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1102 AM CDT FRI SEP 18 2015

KSC015-017-115-181612-
/O.CAN.KICT.SV.W.0228.000000T0000Z-150918T1615Z/
BUTLER KS-CHASE KS-MARION KS-
1102 AM CDT FRI SEP 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BUTLER...
SOUTHWESTERN CHASE AND SOUTHEASTERN MARION COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND 
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3793 9695 3809 9699 3845 9681 3813 9643
TIME...MOT...LOC 1601Z 228DEG 41KT 3819 9670 

$$

RITZMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 7:03 AM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Sep 18, 7:03 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
703 AM CDT FRI SEP 18 2015

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 308 AM CDT FRI SEP 18 2015

A UPPER LEVEL WAVE IS MOVING ACROSS THE NORTHERN ROCKIES TOWARDS
THE NORTHERN PLAINS. AT THE SURFACE A FRONT BISECTS KANSAS. THIS
MORNING SCATTERED THUNDERSTORMS ARE PRESENT ACROSS THE WARM SECTOR
OVER SOUTH AND EASTERN KANSAS.

BILLINGS WRIGHT

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 308 AM CDT FRI SEP 18 2015

TODAY-TONIGHT:
THE MAIN CONCERN IS THE FRONTAL PASSAGE AND ASSOCIATED
THUNDERSTORMS. THIS MORNING SCATTERED DEVELOPMENT IS EXPECTED
ACROSS SOUTH AND EASTERN KANSAS...IN THE WARM SECTOR. BY AFTERNOON
THE MAIN UPPER WAVE WILL APPROACH AND THE SURFACE FRONT WILL BEGIN
ITS SOUTHEASTWARD MOTION. HOWEVER...BEFORE THE FRONTAL
PUSH...EXPECT SCATTERED STORMS IN THE WARM SECTOR OVER SOUTHEAST
KANSAS. STORMS THIS AFTERNOON AND WILL HAVE THE POTENTIAL TO BE
SEVERE NEAR AND ALONG THE FRONT. INSTABILITY WILL BE
PLENTIFUL...BUT THE HIGHEST SHEAR IS ALONG/NEAR THE FRONT. EXPECT
THE FRONT TO MOVE OUT OF THE AREA BY LATE TONIGHT.

OTHERWISE SOME LOW CLOUDS BEHIND THE COLD FRONT ARE EXPECTED TO
IMPACT PORTIONS OF CENTRAL KANSAS THIS MORNING. THIS MAY KEEP
TEMPERATURES COOLER IN CENTRAL KANSAS. HIGHS ELSEWHERE WILL BE IN
THE 80S.

SATURDAY-SUNDAY:
SURFACE HIGH PRESSURE WILL DOMINATE THE FORECAST FOR MUCH OF THE
WEEKEND. HIGHS WILL BE IN THE MUCH COOLER 70S ON SATURDAY UNDER
MOSTLY CLEAR SKIES. THERE COULD BE A CHANCE FOR
SHOWERS/THUNDERSTORMS LATE SATURDAY AS AN UPPER WAVE MOVES ACROSS
THE STATE. DO NOT EXPECT THIS TO HAVE WIDESPREAD ACTIVITY DUE TO
LIMITED MOISTURE AVAILABILITY. SUNDAY WILL BE SLIGHTLY WARMER AS
SOUTHERLY WINDS RETURN. ANOTHER WAVE MOVES ACROSS SUNDAY WHICH
COULD CAUSE SHOWERS AND THUNDERSTORMS OVER SOUTHERN KANSAS.

BILLINGS WRIGHT

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 308 AM CDT FRI SEP 18 2015

THE MAJORITY OF THE WORKWEEK LOOKS TO BE DRY AND WARMER AS UPPER
LEVEL RIDGING MOVES ACROSS THE PLAINS. HIGHS ARE EXPECTED TO WARM
INTO THE MID TO UPPER 80S WITH SOUTHERLY WINDS. THE NEXT UPPER
LEVEL DISTURBANCE WILL IMPACT THE REGION LATE WEDNESDAY/THURSDAY
AS THE UPPER PATTERN FLATTENS OUT IN RESPONSE. WHILE THERE ARE
SOME DISCREPANCIES...THE NEXT CHANCE FOR A FRONT AND
PRECIPITATION COULD BE DURING THE LATE WEDNESDAY/THURSDAY TIME
FRAME.

BILLINGS WRIGHT

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 653 AM CDT FRI SEP 18 2015

MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS THIS AFTERNOON AND
OVERNIGHT.

STRONG COLD FRONT IS CURRENTLY SITUATED FROM SOUTH OF KSLN TO JUST
SOUTH OF KGBD. THIS FRONT IS EXPECTED TO PUSH SOUTH TODAY THROUGH
THE OVERNIGHT HOURS. AN AREA OF LOWER CLOUDS IS LOCATED JUST
NORTH OF THE FORECAST AREA WHERE THE COLD AIR IS STARTING TO
FILTER-IN FROM THE NORTHEAST. THIS AREA OF LOWER CIGS WILL SINK
SOUTH THIS MORNING AND WILL AFFECT KRSL AND KSLN LATER THIS
MORNING. CEILINGS HAVE GENERALLY BEEN VERY CLOSE TO OR JUST ABOVE
3,000FT...BUT WOULDN'T BE SHOCKED TO SEE SOME POCKETS OF MVFR
LEVELS. CONFIDENCE IS HIGH THAT WE ARE NOT LOOKING AT IFR
CONDITIONS.

ISO-SCT STORMS ARE EXPECTED TO CONTINUE THIS MORNING ACROSS SOUTH
CENTRAL AND SOUTHEAST KS IN AN AREA OF MID LEVEL MOISTURE
TRANSPORT. KICT AND KCNU WILL BE THE MOST LIKELY TAF SITES
AFFECTED THIS MORNING. STORMS WILL DEVELOP THIS AFTERNOON AND
EVENING ALONG THE COLD FRONT AS IT SAGS SOUTH. THESE STORMS
SHOULD DEVELOP ALONG OR JUST SOUTHEAST OF THE KS TURNPIKE.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    89  55  75  56 /  30  30  10  10
HUTCHINSON      87  53  75  54 /  20  10  10  10
NEWTON          86  53  72  53 /  30  20   0  10
ELDORADO        88  54  74  54 /  50  50  10  10
WINFIELD-KWLD   89  56  75  56 /  50  60  10  10
RUSSELL         74  50  73  53 /  10  10   0  10
GREAT BEND      78  51  74  54 /  10  10  10  10
SALINA          83  52  74  53 /  20  10   0  10
MCPHERSON       86  53  74  53 /  20  10  10  10
COFFEYVILLE     89  58  74  56 /  60  70  20  10
CHANUTE         88  55  74  54 /  60  70  10  10
IOLA            87  54  73  53 /  60  70  10  10
PARSONS-KPPF    90  56  74  55 /  60  70  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 18, 7:32 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
732 AM CDT FRI SEP 18 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
732 AM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL AND SOUTHEAST
KANSAS THIS MORNING. THE STRONGER STORMS MAY PRODUCE 50 TO 60 MPH
WINDS AND SMALL HAIL. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP
ALONG AND AHEAD OF A COLD FRONT ACROSS SOUTHEAST KANSAS...MAINLY
EAST OF THE TURNPIKE LATER THIS AFTERNOON. SOME OF THESE STORMS
COULD HAVE QUARTER SIZE HAIL AND WINDS TO 60 MPH. THE STORMS AND
FRONT ARE EXPECTED TO EXIT THE AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SUNDAY...HOWEVER
THE RISK FOR ORGANIZED STRONG TO SEVERE STORMS APPEARS LOW AT THIS
TIME.

THERE WILL BE CHANCES FOR STORMS LATE WEDNESDAY INTO THURSDAY AS
ANOTHER COLD FRONT MAY BE IN THE AREA. CONFIDENCE IS LOW ON THIS
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

JMBW/LAWSON

In the hours before

Special weather statement, Sep 18, 9:25 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 AM CDT FRI SEP 18 2015

KSZ082-091-092-181500-
HARPER KS-KINGMAN KS-SUMNER KS-
925 AM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1000 AM CDT

* AT 924 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR HARPER...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARPER...ARGONIA...NORWICH...DANVILLE...CRYSTAL SPRINGS AND
  RUNNYMEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3723 9816 3735 9823 3756 9787 3724 9773
TIME...MOT...LOC 1424Z 251DEG 29KT 3733 9806

RITZMAN
Special weather statement, Sep 18, 9:44 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
944 AM CDT FRI SEP 18 2015

KSZ091-092-181515-
HARPER KS-SUMNER KS-
944 AM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1015 AM CDT

* AT 943 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ANTHONY...MOVING
  EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BLUFF CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9808 3707 9811 3722 9779 3700 9763
TIME...MOT...LOC 1443Z 251DEG 29KT 3702 9799

RITZMAN
Special weather statement, Sep 18, 10:00 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1000 AM CDT FRI SEP 18 2015

KSZ082-083-091-092-181530-
SEDGWICK KS-HARPER KS-KINGMAN KS-SUMNER KS-
1000 AM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1030 AM CDT

* AT 958 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR NORWICH...OR 8 MILES WEST OF
  CONWAY SPRINGS...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CONWAY SPRINGS...ARGONIA...NORWICH...VIOLA AND RIVERDALE.

LAT...LON 3724 9785 3739 9793 3764 9771 3737 9736
TIME...MOT...LOC 1458Z 240DEG 42KT 3738 9780

RITZMAN
Special weather statement, Sep 18, 10:01 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1001 AM CDT FRI SEP 18 2015

KSZ083-181530-
SEDGWICK KS-
1001 AM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1030 AM CDT

* AT 959 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR WEST WICHITA...OR NEAR DOWNTOWN
  WICHITA...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 40 TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...ANDOVER...PARK CITY...VALLEY CENTER...BEL AIRE...
  GODDARD...MAIZE...COLWICH...DOWNTOWN WICHITA...KECHI...
  EASTBOROUGH...NORTHEAST WICHITA...WEST WICHITA...EAST WICHITA...
  MCCONNELL AIR FORCE BASE...WICHITA MID CONTINENT AIRPORT...JABARA
  AIRPORT AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3783 9760 3784 9715 3761 9715 3761 9760
TIME...MOT...LOC 1459Z 263DEG 32KT 3770 9741

RITZMAN
Special weather statement, Sep 18, 10:22 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1022 AM CDT FRI SEP 18 2015

KSZ070-071-095-181545-
WOODSON KS-WILSON KS-GREENWOOD KS-
1022 AM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1045 AM CDT

* AT 1019 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
  WEST OF NEOSHO FALLS TO NEAR TORONTO...AND MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS...HEAVY RAINFALL...AND WIND GUSTS UP
TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER...TORONTO...BUFFALO...NEOSHO FALLS...PIQUA...
  COYVILLE...CROSS TIMBERS STATE PARK...BATESVILLE...TORONTO LAKE AND
  ROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3768 9568 3769 9608 3804 9593 3804 9552
      3793 9552
TIME...MOT...LOC 1519Z 260DEG 32KT 3804 9575 3776 9593

RITZMAN
Special weather statement, Sep 18, 10:36 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1036 AM CDT FRI SEP 18 2015

KSZ052-053-069-181600-
CHASE KS-MARION KS-BUTLER KS-
1036 AM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1100 AM CDT

* AT 1034 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 11 MILES EAST OF
  WHITEWATER...MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS...HEAVY RAINFALL...AND WIND GUSTS UP
TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WHITEWATER...FLORENCE...POTWIN...ELBING...BURNS...CASSODAY...CEDAR
  POINT...WONSEVU AND EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3801 9715 3809 9715 3839 9691 3807 9652
      3776 9709
TIME...MOT...LOC 1534Z 228DEG 50KT 3802 9695

RITZMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 2:33 AM CDTSpecial Weather StatementICTGreenwood27 min
Sep 18, 3:14 AM CDTSpecial Weather StatementICTGreenwood31 min
Sep 18, 3:47 AM CDTSpecial Weather StatementICTWoodson28 min
Sep 18, 4:11 AM CDTSpecial Weather StatementICTButler34 min
Sep 18, 5:41 AM CDTSpecial Weather StatementICTButler34 min
Sep 18, 6:01 AM CDTSpecial Weather StatementICTGreenwood29 min
Sep 18, 6:15 AM CDTSpecial Weather StatementICTButler45 min
Sep 18, 6:36 AM CDTSevere Thunderstorm WarningICTButler, Greenwood24 min
Sep 18, 6:56 AM CDTSevere Thunderstorm WarningICTGreenwood34 min
Sep 18, 7:29 AM CDTSpecial Weather StatementICTGreenwood46 min
Sep 18, 8:11 AM CDTSpecial Weather StatementICTElk, Greenwood, Wilson, Woodson49 min
Sep 18, 8:59 AM CDTAreal Flood WarningICTGreenwood, Woodson3 hr
Sep 18, 9:25 AM CDTSpecial Weather StatementICTKingman35 min
Sep 18, 9:44 AM CDTSpecial Weather StatementICTHarper31 min
Sep 18, 10:00 AM CDTSpecial Weather StatementICTSumner30 min
Sep 18, 10:01 AM CDTSpecial Weather StatementICTSedgwick29 min
Sep 18, 10:22 AM CDTSpecial Weather StatementICTWoodson23 min
Sep 18, 10:36 AM CDTSpecial Weather StatementICTChase24 min
Sep 18, 11:06 AM CDTSpecial Weather StatementICTButler24 min
Sep 18, 5:30 PM CDTSpecial Weather StatementICTCowley45 min
Sep 18, 5:38 PM CDTSevere Thunderstorm WarningICTCowley, Sumner30 min
Sep 18, 6:10 PM CDTSpecial Weather StatementICTCowley35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.